Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 13, 2021, 1:37 PM EDT for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2021, 1:37 PM EDT (17:37 UTC)
- Expired
- Oct 13, 2021, 2:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 10 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
676
WWUS82 KMFL 131737
SPSMFL
Special Weather Statement
National Weather Service Miami FL
137 PM EDT Wed Oct 13 2021
FLZ073-074-131815-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
137 PM EDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...
At 137 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection Krome And Kendall Drive, or 7
miles north of The Redland, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
The Redland, Kendall, Richmond West, Country Walk, Kendale Lakes,
West Kendall, Intersection Krome And Kendall Drive, Sunset, The
Crossings, The Hammocks, Glenvar Heights, Tamiami, Kendall West,
Inlikita, Three Lakes and Westwood Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2576 8045 2570 8033 2553 8051 2566 8062
TIME...MOT...LOC 1737Z 045DEG 6KT 2566 8051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 13, 1:21 PM EDT, 16 minutes earlier.
Area forecast discussion, Oct 13, 1:21 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Miami FL 121 PM EDT Wed Oct 13 2021 .AVIATION(18Z TAFS)... VFR will prevail away from storms through the TAF. The best chance for storms will be late this afternoon and early this evening at APF. The bulk of the ongoing shower activity has pushed west of our east coast terminals. Early tomorrow morning isolated to scattered showers will move inland across the east coast and could impact those terminals once again. && .PREV DISCUSSION... (Issued 820 AM EDT Wed Oct 13 2021) UPDATE... With the lack of large-scale forcing for ascent, we'll rely on the convergent easterly flow to force showers along the east coast this morning, and eventually storms across the interior once flow turns onshore along the west coast. Relatively poor lapse rates and unimpressive wet microburst indicators suggest more run of the mill type storms this afternoon with sub-severe gusts most likely. AVIATION(12Z TAFS)... VFR will prevail through the TAF. Easterly flow will dominate, except at APF when flow will become onshore later in the afternoon. A shower or two remain most likely at PBI this morning, with the majority of convection developing west of the east coast terminals later this afternoon. PREV DISCUSSION... (Issued 256 AM EDT Wed Oct 13 2021) SHORT TERM... Today Water vapor imagery continues to reveal the presence of an upper level low over the Bahamian Islands, with a gradual southward drift towards the tropical latitudes. A modest moisture profile on the order of roughly 1.8 in PWI in addition to deep east/northeasterly flow will continue to support scattered showers and thunderstorms across the region today. Convection should gradually initiate along the east coast, then continue a westward progression towards the interior/Gulf coast by the mid afternoon/evening hours. Most activity that does develop today should be of the garden variety type, although effective bulk shear values around 20-25 kt indicate that some cell organization could occur and result in perhaps a few overachieving storms today due capable of producing expansive cold pools and hence wind gusts up to around 40 mph. With that said, drier air aloft, upper level subsidence, and meager mid-level lapse rates will limit convective intensity today. Latest model guidance does show a relatively pronounced QPF signal along metro portions of southwest Florida, so this area will need to be monitored for localized flooding potential this afternoon and into the evening. Thursday By Thursday, expansive upper level ridging extends from the Gulf of Mexico over the Florida peninsula, with a broad surface high pressure materializing in relation with this feature and drifting southward. The nature of this environment will cause unfavorable storm conditions, mainly owing to warming temperatures aloft and the advection of a slightly drier airmass. Rainfall chances will still remain, with the greatest chances being over the southern half other CWFA. The lack of deeper moisture and forcing will result in mostly short-lived convection, with less of a localized flooding threat compared to today. LONG TERM (Friday- Early Next Week)... Friday And This Weekend... The upper level low will have moved well Southwest of the region with Friday being a transition day with northeasterly flow and some drying of the mid-levels. Still enough low-level moisture for some showers and storms but overall coverage should be lower than previous days. As we move into the weekend drier air moves in across South Florida with lower POPs and low coverage of showers and storms. A front will be the focus for convection working its way across the SE CONUS and into the Florida peninsula. However, that convection and forcing will remain north of the region this weekend Early Next Week... As we begin next week easterly flow will return with a moisture influx from the Caribbean and Gulf of Mexico ahead of the aforementioned stalling front. Location of the front stalling and dying will be something to monitor but it looks to be the usual just north of South Florida, typical for this time of year. There will be quite the dewpoint gradient from South Florida to dry in north Florida behind the front. We will remain in the moist warm sector with higher rain chances early next week compared to the weekend with scattered showers and thunderstorms. Highest coverage looks to be over the east coast in the mornings before shifting towards the interior and Gulf coast in the afternoon and evening given the easterly wind flow. Highs will be in the mid to upper 80s with some areas potentially getting to 90 degrees. Heat indices will be in the lower to mid 90s over most areas. Lows will be in the 70s each night over South Florida through the long term. AVIATION(06Z TAFS)... VFR conditions are expected to prevail across the TAF sites through most of the forecast period. Intermittent bouts of SHRA/TSRA may impact the east coast terminals around 18-22Z, then gradually moving towards the interior and west coast with timing around 19-23Z. Brief sub-VFR impacts due to reductions in CIGs/VIS could become realized over affected locations. Winds generally ENE around 5-10 kt, then light and variable around 02-04Z. MARINE... An upper level disturbance will tap into remnant moisture, allowing for scattered shower and thunderstorm develop through at least Thursday. The greatest coverage is anticipated over the Atlantic waters. Outside of locally gusty winds with showers and storms, light to moderate winds and small waves should generally keep benign marine conditions intact, as high pressure progressively builds into the region. A 1 to 2 ft long period swell will gradually move into the coastal Palm Beach waters in association with an area of low pressure off the Carolina coast. BEACHES... Minor coastal flooding is possible along the coast of Palm Beach County today during high tide, though impacts should be isolated/minimal. The rip current risk will gradually increase for the east coast beaches this week, especially for the Palm Beaches where a small long period swell remains present. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 88 75 88 / 30 50 30 30 West Kendall 74 89 73 90 / 30 50 30 40 Opa-Locka 75 88 75 89 / 30 50 20 30 Homestead 74 87 74 87 / 30 50 30 40 Fort Lauderdale 76 87 75 87 / 30 50 20 20 N Ft Lauderdale 76 87 75 87 / 30 40 20 20 Pembroke Pines 75 87 74 88 / 30 50 20 30 West Palm Beach 75 87 74 87 / 20 40 10 20 Boca Raton 76 87 75 87 / 20 40 20 20 Naples 74 89 73 90 / 30 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Harrigan Today through Thursday and Marine...Bhatti Thursday Night through Tuesday...Kelly Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 13, 9:55 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 955 AM EDT Wed Oct 13 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140800- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 955 AM EDT Wed Oct 13 2021 ...SCATTERED STORMS WITH LOCALIZED URBAN/STREET FLOODING POSSIBLE... ...MODERATE RIP CURRENT RISK FOR COASTAL PALM BEACH COUNTY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered thunderstorms are possible through this evening, with the greatest chances being over the interior and Gulf coast. Locally gusty winds and frequent lightning may accompany developing thunderstorms. Flooding: Isolated urban/street flooding will be possible with slow- moving showers and thunderstorms today, mainly over metro portions of southwest Florida. Waterspouts: Conditions are favorable for waterspouts today across the Atlantic waters. Rip Currents: A minor swell event and easterly flow will result in a moderate risk for rip currents along coastal Palm Beach County. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The rip current risk will remain intact for the east coast beaches of South Florida this week, primarily for coastal Palm Beach County. Minor tidal flooding of vulnerable low-lying areas along the Atlantic coast remains possible around high tide each day. Isolated showers and thunderstorms are possible through the weekend and into early next with ahead of an approaching front. Main impacts will be gusty winds, lightning, and localized flooding. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 13, 1:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
137 PM EDT Wed Oct 13 2021
FLZ073-074-131815-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
137 PM EDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...
At 137 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection Krome And Kendall Drive, or 7
miles north of The Redland, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
The Redland, Kendall, Richmond West, Country Walk, Kendale Lakes,
West Kendall, Intersection Krome And Kendall Drive, Sunset, The
Crossings, The Hammocks, Glenvar Heights, Tamiami, Kendall West,
Inlikita, Three Lakes and Westwood Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2576 8045 2570 8033 2553 8051 2566 8062
TIME...MOT...LOC 1737Z 045DEG 6KT 2566 8051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RFNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.